# SDR AALA981461

- Difficulty date: August 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7506
- Make and model: Doug DC-9-82
- Aircraft serial: 49800
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer
- Part number: 21D101
- Condition: Contaminated
- Location: Acm Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ORD - FLT 832 - AFTER TAKEOFF ORD, A STRONG HEAVY SMELL OF BURNING RUBBER AND ELECTRICAL WIRING WAS NOTED.  DECLARED EMERGENCY, TURNED OFF RECIRCULATING FANS AND SMELL DISSIPATED AND SEEMED TO CLEAR.  RETURNED TO ORD AND LANDED WITHOUT INCIDENT.  FOUND PARTIAL INGESTION OF A BIRD INTO NR 2 ENGINE.  PERFORMED BIRD STRIKE INSPECTION PER MM, NO DAMAGE FOUND AND NO EVIDENCE OF IT ENTERING THE CORE SECTION.  PRECAUTIONARY REPLACED COALESCER BAGS AND RAN ENGINES.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
